Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

June 6, 2012Genesee County, New York

NWS Buffalo, NY issued this special weather statement at Jun 6, 2012, 7:59 PM EDT for Genesee County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2012, 7:59 PM EDT (23:59 UTC)
Expired
Jun 6, 2012, 9:00 PM EDT
In force
61 min
Issued by
NWS Buffalo, NY

County Genesee County, NY

The radar

The Buffalo radar (KBUF), 33 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 12.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WWUS81 KBUF 062359
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
759 PM EDT WED JUN 6 2012

NYZ001-002-010-011-070100-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
759 PM EDT WED JUN 6 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL UP TO DIME   
  SIZE...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES        
  NORTHEAST OF AKRON...AND MOVING SOUTHEAST AT 10 MPH. ADDITIONAL    
  THUNDERSTORMS FORMING ALONG A LINE FROM NORTH AMHERST ACROSS       
  CLARENCE...ROYALTON...AND NEAR THE ALABAMA SWAMPS MAY ALSO PRODUCE 
  SMALL HAIL AND VERY HEAVY RAIN.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  CLARENCE CENTER...
  ALABAMA AND AKRON...
  OAKFIELD AND EAST PEMBROKE...

IN ADDITION TO SMALL HAIL AND VERY HEAVY RAIN...FREQUENT CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY!

LAT...LON 4305 7801 4295 7851 4304 7873 4312 7875
      4325 7820

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 6, 7:27 PM EDT, 32 minutes earlier.

Area forecast discussion, Jun 6, 7:27 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
727 PM EDT WED JUN 6 2012

.SYNOPSIS...
LOW PRESSURE OFF THE NEW ENGLAND COAST WILL CONTINUE TO CIRCULATE A
COOL AND SOMEWHAT MOIST AIRMASS ACROSS WESTERN AND CENTRAL NEW YORK
THROUGH THURSDAY. THIS LOW WILL THEN WEAKEN WITH GENERALLY IMPROVING
CONDITIONS FOR FRIDAY AND THE UPCOMING WEEKEND...WITH MID SUMMER
HEAT THEN DEVELOPING BY EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
REGIONAL RADARS SHOWING WIDELY SCATTERED SHOWERS AND A FEW
THUNDERSTORMS CONTINUING THIS EVENING...PRIMARILY FOCUSED ALONG LAKE
BREEZE BOUNDARIES. THIS INCLUDES AREAS OF THE GENESEE VALLEY AND
WESTERN FINGER LAKES...AND ALSO EAST OF LAKE ONTARIO. THE LAKE ERIE
BREEZE AND LAKE ONTARIO BREEZE INTERSECTION HAS BEEN VERY STABLE AND
PERSISTENT ACROSS SOUTHWEST MONROE COUNTY WITH THE ASSOCIATED
CONVERGENCE PRODUCING A NEARLY STATIONARY THUNDERSTORM OVER THE PAST
TWO HOURS. THIS HAS PRODUCED LOCALLY HEAVY RAINFALL THERE...REFER TO
THE FLOOD ADVISORY FOR MORE DETAILS.

ANOTHER AREA OF SHOWERS IS CROSSING WESTERN LAKE ONTARIO AND
REPRESENTS THE REMNANTS OF EARLIER STRONG STORMS OVER SOUTHERN
ONTARIO. THESE SHOWERS WERE ORIGINALLY DRIVEN PRIMARILY BY THE
DIURNAL CYCLE...BUT NOW APPEAR TO HAVE BEEN PICKED UP BY A WEAK
LOW/MID LEVEL SHORTWAVE. WITH THE SYNOPTIC SUPPORT...A FEW SHOWERS
MAY SURVIVE THE TRIP ACROSS LAKE ONTARIO AND MOVE INTO NIAGARA AND
ORLEANS COUNTIES BY MID EVENING. EXPECT ALL OF THIS ACTIVITY TO
WEAKEN QUICKLY AFTER SUNSET...WITH THE ENTIRE REGION DRY BY ABOUT
02-03Z.

LOOKS LIKE WESTERN AND CENTRAL NEW YORK WILL BE UNDER THE INFLUENCE
OF THE PERSISTENT UPPER LEVEL CIRCULATION FOR ONE MORE DAY...AS
THE CYCLONIC CIRCULATION FINALLY SHIFTS AWAY FROM NORTHERN NEW
ENGLAND. MODEL SOUNDINGS NOT QUITE AS UNSTABLE AS CORE COLDEST
AIR SHIFT FARTHER TO THE EAST. HOWEVER...BOUNDARY LAYER HEATING
AND LINGERING MOISTURE SHOULD BE ABLE TO GENERATE SCATTERED
AFTERNOON CONVECTION...MAINLY CONFINED TO INTERIOR SECTIONS. HIGH
TEMPERATURES WILL BE SIMILAR TO TODAYS WITH MOST HIGHS IN THE
UPPER 60S TO MID 70S.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
THIS PERIOD WILL BE MARKED BY A GENERAL WARMING TREND TO
ABOVE-NORMAL TEMPERATURES AS UPPER LEVEL RIDGING OVER THE CENTRAL
UNITED STATES SHIFTS EASTWARD OVER THE GREAT LAKES. A SERIES OF
UPPER LEVEL DISTURBANCES MOVING THROUGH THE REGION COUPLED WITH A
WARM FRONTAL PASSAGE WILL SERVE TO KEEP THINGS INTERESTING.

ON THURSDAY NIGHT...LEFTOVER DIURNAL CONVECTION WILL FIZZLE OUT
DURING THE EVENING HOURS LEVAING WHAT SHOULD BE A QUIET NIGHT WITH
SEASONABLE TEMPERATURES RUNNING FROM THE MID 50S NEAR THE LAKES TO
THE UPPER 40S WELL INLAND. FOR FRIDAY...MOST OF THE AREA SHOULD STAY
DRY AS SURFACE HIGH PRESSURE OVER THE MIDWEST BEGINS ITS SHIFT EAST
ACROSS THE OHIO VALLEY AND THE EASTERN GREAT LAKES. ONE AREA THAT
HAS A POTENTIAL TO SEE SHOWERS AND THUDNERSTORMS HOWEVER IS THE
NORTH COUNTRY. A 105KT 250MB JET MAX AND ACCOMPANYING MID-LEVEL
VORTMAX WILL DROP ACROSS ONTARIO AND THE HUDSON VALLEY...HELPING TO
TRIGGER AFTERNOON CONVECTION. WHILE THE STRONGEST FORCING WILL
LIKELY BE CONFINED TO THE ADIRONDACKS AND EAST...CONEVECTION CANNOT
BE RULED OUT ACROSS THE COUNTIES EAST OF LAKE ONTARIO. THIS
CONVECTION SHOULD WIND DOWN FRIDAY NIGHT AS THE SHORTWAVE PASSES.

UNCERTAINTY PLAGUES THE FORECAST ON SATURDAY. MODEL GUIDANCE ALL
SUGGEST THAT A VORTMAX RAKING ACROSS AND DOWN THE FRONT OF THE
FLATTENING H5 RIDGE OVER THE MIDWEST WILL DROP ACROSS THE EASTERN
GREAT LAKES ALONG A WARM FRONTAL BOUNDARY THAT WILL BE CONCURRENTLY
LIFTING ACROSS THE REGION. TIMING AND POSITION OF THIS FEATURE AND
ASSOCIATED CONVECTION VARY AMONG THE MODELS WITH THE NAM/CMC MODELS
BEING THE FASTEST AND MORE NORTHERLY...FOCUSING CONVECTION MAINLY
NORTH/EAST OF THE GENESEE VALLEY WHILE THE GFS FOCUSES CONVECTION
MORE ON THE NIAGARA FRONTIER LATER SATURDAY INTO SATURDAY NIGHT. FOR
NOW WILL STICK WITH BROADBRUSH CHANCE POPS TO COVER THE UNCERTAINTY.
TEMERPATURES WILL REFLECT THE CONTINUING WARMING TREND WITH HGIHS
SATURDAY RUNNING IN THE MID TO UPPER 70S WITH OVERNIGHT LOWS
SATURDAY NIGHT IN THE LOWER 60S. DEPENDING ON THE LOCATION/TIMING OF
CONVECTION...THESE TEMPERATURES MAY NEED TO BE ADJUSTED ACCORDINGLY.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
SUNDAY AND MONDAY WILL PROVE TO BE THE WARMEST DAYS OF THE PERIOD AS
THE UPPER LEVEL RIDGE AXIS SHIFTS ACROSS THE REGION...WITH MONDAY
BEING PARTICULARLY WARM AND MUGGY AS THE AXIS SHIFTS ACROSS TO JUST
EAST OF THE REGION...PLACING THE SURFACE HIGH ALONG THE NEW ENGLAND
COAST AND THUS THE EASTERN GREAT LAKES UNDER WARM AND MOIST SOUTH TO
SOUTHEASTERLY RETURN FLOW. 850MB TEMPS OF AROUND +14C ON SUNDAY WILL
PUMP UP TO THE +18C TO +20C RANGE BY MONDAY. THESE TEMEPERATURES
ALOFT SHOULD YIELD SURFACE READINGS IN THE LOW TO MID 80S ON SUNDAY
WITH UPPER 80S ON MONDAY...WITH A FEW 90 DEGREE READINGS NOT OUT OF
THE QUESTION IN THE WARMEST SPOTS. FACTOR IN SURFACE DEWPOINTS THAT
WILL SURGE WELL INTO THE 60S AND IT WILL FEEL QUITE STICKY INDEED
WITH HEAT INDICES THAT COULD REACH WELL INTO THE 90S ON MONDAY. THE
MUGGY AIRMASS WILL SERVE TO RESTRICT DIURNAL COOLING AS WELL WITH
LOWS THAT WILL STAY IN THE LOW TO MID 60S SUNDAY NIGHT WITH MID TO
UPPER 60S MONDAY NIGHT. THE LOCATION OF THE RIDGE AXIS DIRECTLY
OVERHEAD WILL PROVIDE PLENTY OF SUBSIDENCE AND MID-LEVEL WARMING TO
STIFLE ANY CONVECTION AND THUS WE SHOULD SEE PLENTY OF SUNSHINE ON
BOTH DAYS.

LOOKING FARTHER DOWN THE ROAD...TUESDAY INTO WEDNESDAY WILL MARK A
TRANSITION BACK TO A COOLER...MORE SEASONABLE REGIME AS A PACIFIC
LOW BARRELS ACROSS THE NORTHERN TIER OF THE U.S. AND INTO
CANADA...TAKING UP STATION IN THE VICINITY OF HUDSON BAY BY
WEDNESDAY. THIS WILL SEND COOLER AIR ACROSS THE GREAT
LAKES...HOWEVER AS IS TYPICAL WHEN SUCH A TRANSITION OCCURS...STORMY
WEATHER CAN BE EXPECTED. MODEL TIMING BETWEEN THE ECMWF AND GFS
DIFFERS SLIGHTLY REGARDING THE TIMING OF THE COLD FRONTAL PASSAGE
WHICH IS NOW LOOKING LIKE IT MAY DELAYED UNTIL LATER TUESDAY NIGHT
OR WEDNESDAY. NONETHELESS WILL LEAVE CHANCE POPS IN ON TUESDAY IN
CASE THE MODELS SPEED UP THE TIMING OF THE FRONT AND THE
SHOWERS/THUNDERSTORMS THAT WILL ACCOMPANY IT/S PASSAGE.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
WIDELY SCATTERED SHOWERS WILL GENERALLY REMAIN AWAY FROM THE
TERMINALS THIS EVENING EXCEPT FOR KIAG AND KART...WHICH WILL HAVE A
FEW SHOWERS IN THE VICINITY THROUGH 02Z OR SO. ALL OF THIS IS
DIURNALLY DRIVEN AND SHOULD END BY LATE EVENING WITH THE LOSS OF
DAYTIME HEATING. OTHERWISE MID LEVEL CONVECTIVE DEBRIS CLOUD WILL
CROSS PORTIONS OF THE AREA THIS EVENING WITH SOME VFR LEVEL
CLOUDINESS...FOLLOWED BY MAINLY SCT VFR CLOUDS OVERNIGHT.

MORE OF THE SAME ON THURSDAY WITH WIDELY SCATTERED SHOWERS AND A FEW
THUNDERSTORMS DEVELOPING WITH DAYTIME HEATING AFTER ABOUT 16-17Z.
SIMILAR TO TODAY...THESE SHOULD FOCUS ACROSS HIGHER TERRAIN AND
ALONG LAKE BREEZE BOUNDARIES. EXPECT MAINLY VFR...ALTHOUGH LOCAL
BRIEF PERIODS OF MVFR/IFR WILL BE POSSIBLE IN THE HEAVIER SHOWERS.

OUTLOOK...
FRIDAY...VFR.
SATURDAY...VFR/MVFR WITH SHOWERS LIKELY.
SUNDAY AND MONDAY...VFR.

&&

.MARINE...
NO MARINE FLAGS ARE EXPECTED THROUGH AT LEAST FRIDAY...WITH LIGHT TO
MODEST WINDS AND LIMITED WAVE ACTION CONTINUING. LAKE BREEZE
COMPONENTS DRIVING WIND DIRECTIONS ONSHORE ON A LOCAL BASIS BOTH
THURSDAY AND FRIDAY AFTERNOON.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...HITCHCOCK/TMA
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...HITCHCOCK
MARINE...JJR/TMA
Hazardous weather outlook, Jun 6, 5:16 AM EDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
516 AM EDT WED JUN 6 2012

NYZ001>008-010>014-019>021-085-070930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
516 AM EDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-070930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
516 AM EDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ024-070930-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
516 AM EDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SAINT LAWRENCE
RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 6, 2:05 PM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
205 PM EDT WED JUN 6 2012

NYZ008-061900-
LEWIS NY-
205 PM EDT WED JUN 6 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG
  GUSTY  WINDS TO 40 MPH...AND VERY HEAVY RAIN. THIS STORM WAS
  LOCATED 6 MILES  SOUTHEAST OF INDIAN RIVER...AND MOVING SOUTH AT 15
  MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  CROGHAN...
  MARTINSBURG...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4366 7517 4371 7549 4402 7537 4399 7516

JM
Special weather statement, Jun 6, 2:23 PM EDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
223 PM EDT WED JUN 6 2012

NYZ003-011-013-014-061915-
GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-
223 PM EDT WED JUN 6 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR CHURCHVILLE...AND MOVING
  SOUTHEAST AT 10 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  SCOTTSVILLE...
  INDUSTRY...
  RUSH...
  CHILI...
  HENRIETTA...
  MENDON...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4300 7737 4283 7776 4305 7796 4316 7783

ZAFF
Special weather statement, Jun 6, 3:24 PM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
324 PM EDT WED JUN 6 2012

NYZ008-062015-
LEWIS NY-
324 PM EDT WED JUN 6 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 319 PM EDT...TRAINED SPOTTERS REPORTED A STRONG THUNDERSTORM
  PRODUCING HAIL UP TO DIME SIZED AND VERY HEAVY RAIN IN THE TOWN
  OF LOWVILLE.  STRONG GUSTY  WINDS ARE POSSIBLE WITH THIS STORM AS
  WELL. THIS STORM WAS LOCATED NEAR LOWVILLE...AND MOVING SOUTH AT
  15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  LOWVILLE...
  TURIN...
  HIGHMARKET...
  CONSTABLEVILLE...
  NORTH OSCEOLA...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4347 7542 4357 7577 4371 7571 4385 7557
      4385 7552 4378 7539

JM
Local storm report, Jun 6, 3:45 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EDT WED JUN 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             LOWVILLE                43.79N  75.49W
06/06/2012  M0.50 INCH       LEWIS              NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1200157

JAM
Special weather statement, Jun 6, 6:35 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
635 PM EDT WED JUN 6 2012

NYZ003-013-062330-
LIVINGSTON NY-MONROE NY-
635 PM EDT WED JUN 6 2012

...THUNDERSTORM WITH HEAVY RAIN OVER SOUTHWEST MONROE COUNTY...

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS STORM WAS
  LOCATED NEAR CHURCHVILLE...AND MOVING SOUTHEAST AT 10 MPH.

RADAR ESTIMATES THAT UP TO 2 INCHES OF RAIN HAS FALLEN THIS
AFTERNOON FROM PREVIOUS STORMS IN THIS AREA. ADDITIONAL RAINFALL OF
A HALF INCH TO AN INCH IS POSSIBLE OVER THE NEXT HOUR. THIS MAY
CAUSE MINOR LOCAL FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
SMALL TRIBUTARY STREAMS TO BLACK CREEK AND OATKA CREEK WILL ALSO SEE
HIGH WATER LEVELS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY!

LAT...LON 4297 7769 4299 7790 4312 7791 4311 7780

HITCHCOCK
Special weather statement, Jun 6, 7:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
759 PM EDT WED JUN 6 2012

NYZ001-002-010-011-070100-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
759 PM EDT WED JUN 6 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL UP TO DIME
  SIZE...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES
  NORTHEAST OF AKRON...AND MOVING SOUTHEAST AT 10 MPH. ADDITIONAL
  THUNDERSTORMS FORMING ALONG A LINE FROM NORTH AMHERST ACROSS
  CLARENCE...ROYALTON...AND NEAR THE ALABAMA SWAMPS MAY ALSO PRODUCE
  SMALL HAIL AND VERY HEAVY RAIN.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  CLARENCE CENTER...
  ALABAMA AND AKRON...
  OAKFIELD AND EAST PEMBROKE...

IN ADDITION TO SMALL HAIL AND VERY HEAVY RAIN...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY!

LAT...LON 4305 7801 4295 7851 4304 7873 4312 7875
      4325 7820

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:05 PM EDTSpecial Weather StatementBUFLewis55 min
Jun 6, 2:23 PM EDTSpecial Weather StatementBUFMonroe52 min
Jun 6, 3:24 PM EDTSpecial Weather StatementBUFLewis51 min
Jun 6, 6:35 PM EDTSpecial Weather StatementBUFMonroe55 min
Jun 6, 7:12 PM EDTAreal Flood AdvisoryBUFMonroe2 hr

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.